MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
The patient underwent an endovascular aneurysm repair (evar) on (b)(6) 2022 with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, two (2)excluder legs, and a liminexx stent.This initial procedure is outside of the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system.Approximately one year post initial procedure the aneurysm had grown from 51mm to 56mm.Approximately 1.5 years post initial procedure, during a routine follow-up with computed tomography (ct) and intraoperative angiography, the aneurysm measured 62mm which the physician suspects is due to a type iiib endoleak.Reintervention is scheduled to be on (b)(6) 2024.
 
Event or Problem Description
The patient underwent an endovascular aneurysm repair (evar) on (b)(6) 2022 with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, two (2)excluder legs, and a liminexx stent.This initial procedure is outside of the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system.Approximately one year post initial procedure the aneurysm had grown from 51mm to 56mm.Approximately 1.5 years post initial procedure, during a routine follow-up with computed tomography (ct) identified that the aneurysm measured 62mm and a possible type iiib endoleak.The re-operation was performed on (b)(6) 2024.On angiography aneurysm was show to continue to grow and endoleak was not confirmed.The physician elected to reline afx2 bifurcated stent graft with or excluder conformable system.Patient status is unknown.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix the aneurysm enlargement, possible type iiib endoleak and additional endovascular procedure complaints are unconfirmed.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.There was concomitant product use, it is unclear if this contributed to the reported event.The final patient status was reported to be post additional endovascular procedure done (b)(6) 2024.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g3- awareness date: updated h6- investigation finding codes: removed 3233 h6- investigation conclusion codes: removed 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19035163
Report Number3011063223-2024-00043
Device Sequence Number7042167
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)250315
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model NumberBEA28-90/I20-30
Device Lot Number2558258007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2556692011; EXCLUDER LEG (NON-ENDOLOGIX) LN UNK; EXCLUDER LEG (NON-ENDOLOGIX) LN UNK; LIMINEXX STENT (NON-ENDOLOGIX) LN UNK
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age81 YR
Patient SexMale